Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 1, 2007, 3:07 PM CST for Jackson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 3:07 PM CST (21:07 UTC)
- Expired
- Mar 1, 2007, 3:30 PM CST
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 012107
TORLIX
MSC059-012130-
/O.NEW.KLIX.TO.W.0016.070301T2107Z-070301T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS
POINT...ESCATAWPA
* UNTIL 330 PM CST
* AT 302 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF OCEAN SPRINGS...OR ABOUT 7 MILES SOUTH OF BILOXI...
MOVING EAST AT 50 MPH.
* THE TORNADO IS WILL BE NEAR...
GAUTIER BY 320 PM CST
PASCAGOULA...MOSS POINT AND 7 MILES SOUTH OF ESCATAWPA BY 325 PM
CST
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3035 8854 3037 8860 3035 8874 3041 8881
3057 8845 3040 8842 3033 8844 3032 8848
3035 8852 3031 8858
$$1 follow-up statement
000
WWUS54 KLIX 012132
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CST THU MAR 1 2007
MSC059-012142-
/O.EXP.KLIX.TO.W.0016.000000T0000Z-070301T2130Z/
JACKSON MS-
332 PM CST THU MAR 1 2007
...THE TORNADO WARNING FOR JACKSON COUNTY EXPIRED AT 330 PM CST...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF JACKSON
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3035 8854 3037 8860 3035 8874 3041 8881
3057 8845 3040 8842 3033 8844 3032 8848
3035 8852 3031 8858
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 1, 3:04 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 1, 3:04 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST THU MAR 1 2007
.SYNOPSIS...
SURFACE LOW OVER EASTERN IOWA WITH THE ASSOCIATED COLD FRONT
PRETTY MUCH RIGHT ALONG THE MISSISSIPPI RIVER TO BATON
ROUGE...THEN OFF THE COAST EAST OF LAKE CHARLES. SCATTERED
THUNDERSTORMS...A FEW SEVERE...JUST AHEAD OF THE FRONT. MUCH DRIER
AIR BEHIND THE FRONT WITH DEWPOINTS GENERALLY IN THE 30S.
&&
.SHORT TERM...
BIGGEST FORECAST PROBLEM IS IN THE FIRST 6 HOURS OF THE
FORECAST...TIMING OF CONVECTION. AT ABOUT 2130Z...WILL TRIM
COUNTIES BEHIND THE PRECIPITATION FROM THE TORNADO WATCH...AND
INCLUDE THAT DECISION MAKING PROCESS IN THE ZONE ISSUANCE.
CURRENT TIMING OF BACK EDGE OF CONVECTION WOULD HAVE IT DEPARTING
THE CWA TO THE EAST AROUND 01Z. WILL GIVE MYSELF A LITTLE BIT OF
ROOM AND CUT THE PRECIPITATION OFF AROUND 03Z. CLOUDS DECREASE
CONSIDERABLY BEHIND THE FRONT. WILL TRIM A COUPLE OF DEGREES FROM
PREVIOUS FORECAST FOR TONIGHTS LOWS.
COLD FRONT WILL MOVE OFF THE COAST OVERNIGHT...AND PRECIPITATION SHOULD
NOT BE AN ISSUE BY MIDNIGHT.
NO SIGNIFICANT PRECIPITATION THROUGH THE REMAINDER OF THE
FORECAST. THE REINFORCING SHOT OF COLDER AIR EXPECTED SATURDAY
NIGHT WILL BE MOISTURE STARVED...AND MAY NOT EVEN HAVE CLOUDS
ASSOCIATED WITH IT.
&&
.LONG TERM...
HIGH PRESSURE CENTERED OVER THE ROCKIES AT THE BEGINNING OF THE
PERIOD WILL GRADUALLY MOVE TO THE ATLANTIC COAST BY TUESDAY. THIS
WILL GRADUALLY ALLOW WARM AIR AND MOISTURE TO BEGIN RETURNING
ABOUT WEDNESDAY. NO REAL LIFTING MECHANISM AVAILABLE UNTIL LATE
THURSDAY...LATE ON DAY 7. WILL KEEP ENTIRE EXTENDED FORECAST DRY.
WITH THE VERY DRY AIR...AND LIGHT WINDS...EXPECTED OVER THE AREA
EARLY NEXT WEEK...LOW TEMPERATURES COULD APPROACH FREEZING ACROSS
NORTHERN AREAS OF THE CWA...ESPECIALLY NEAR MCB AND BTR...ON SUNDAY
THROUGH TUESDAY MORNINGS. MEX DATA NOT UNREASONABLE...EXCEPT THE
78 AT MCB ON TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 44 71 42 66 / 30 10 10 10
BTR 45 71 44 70 / 10 10 10 10
MSY 53 71 51 68 / 40 10 10 10
GPT 49 67 43 69 / 40 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 3 AM CST FRIDAY FOR LAZ064-066-070.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST FRIDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-570.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ555-575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ570.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ575.
&&
35/RSWHazardous weather outlook, Mar 1, 11:00 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 1 2007 GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082- 021415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE... A TORNADO WATCH HAS BEEN ISSUED UNTIL 6PM TODAY. THE MAIN THREATS WITH THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS WELL IN EXCESS OF 60 MPH...LARGE DAMAGING HAIL UP TO 2 INCHES IN DIAMETER...AND CONTINUOUS LIGHTNING. THE ENVIRONMENT WILL ALSO BE VERY CONDUCIVE FOR TORNADIC DEVELOPMENT UP TO EF3 STRENGTH BY ANY SEVERE THUNDERSTORMS THAT DEVELOP. IT IS ADVISED THAT PERSONS STAY CURRENT ON THE LATEST DEVELOPMENTS OF THE WEATHER TODAY. MARINE... A TORNADO WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 20NM UNTIL 6PM TODAY. THIS ALSO INCLUDES LAKES PONTCHARTRAIN AND MAUREPAS. A SMALL CRAFT ADVISORY IS IN EFFECT STARTING LATER TODAY THROUGH TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND AFTER A SHORT LULL FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. GMZ570-575-021415- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- 1100 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND AFTER A SHORT LULL FRIDAY. 17
In the hours before
Local storm report, Mar 1, 1:43 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FUNNEL CLOUD 6 SSW POPLARVILLE 30.76N 89.57W
03/01/2007 PEARL RIVER MS LAW ENFORCEMENT
MULTIPLE REPORTS OF A FUNNEL CLOUD AROUND THE MILLARD
AREA.
&&
11Special weather statement, Mar 1, 2:21 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 221 PM CST THU MAR 1 2007 MSZ080-081-012045- HANCOCK-HARRISON- 221 PM CST THU MAR 1 2007 ...STRONG THUNDERSTORMS APPROACHING HARRISON AND HANCOCK COUNTIES... A CLUSTER OF THUNDERSTORMS OVER LAKE BORGNE AND THE WESTERN END OF THE MISSISSIPPI SOUND WILL AFFECT HARRISON AND HANCOCK COUNTIES THROUGH 315 PM CST. THESE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN...OCCASIONAL LIGHTNING AND GUSTY WINDS AS THEY AFFECT AREAS AROUND GULFPORT...LONG BEACH...BAY ST. LOUIS AND KILN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST.
Local storm report, Mar 1, 2:50 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 5 W TYLERTOWN 31.12N 90.23W
03/01/2007 WALTHALL MS EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 48 WEST OF
TYLERTOWN. POSSIBLE TORNADO.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:24 PM CST | Tornado Warning | LIX | Walthall | 12 min |
| Mar 1, 1:10 PM CST | Tornado Warning | LIX | Pearl River | 35 min |
| Mar 1, 2:04 PM CST | Severe Thunderstorm Warning | LIX | Amite | 26 min |
| Mar 1, 2:37 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 23 min |
| Mar 1, 2:46 PM CST | Tornado Warning | LIX | Walthall | 18 min |
| Mar 1, 3:00 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 30 min |
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.